Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 21, 2023, 10:06 PM EDT for Dixie County, Taylor County, Florida. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2023, 10:06 PM EDT (02:06 UTC)
- Expired
- Jun 22, 2023, 6:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dixie County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 144 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:58 AM EDT | FLASH FLOOD | 1 Se Jena, FL | Report from mPING: Street/road flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 232 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
815
WGUS52 KTAE 220206
FFWTAE
FLC029-123-221000-
/O.NEW.KTAE.FF.W.0033.230622T0206Z-230622T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1006 PM EDT Wed Jun 21 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Dixie County in Big Bend Florida...
Southeastern Taylor County in Big Bend Florida...
* Until 600 AM EDT Thursday.
* At 1006 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly and become more significant through the night.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe
Beach, Shamrock, Cross City Airport, Eugene, Hines, Jonesboro,
Jena, Tennille, Old Town, Shired Island, Clara, Yellow Jacket,
Fanning Springs and Fletcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2983 8335 2982 8291 2981 8294 2976 8295
2970 8294 2970 8296 2962 8297 2958 8295
2959 8294 2954 8298 2947 8299 2935 8307
2935 8306 2929 8316 2940 8323 2941 8331
2952 8343 2965 8343 2969 8354
FLASH FLOOD...RADAR INDICATED
$$
42-DVD1 follow-up statement
171
WGUS72 KTAE 220956
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
556 AM EDT Thu Jun 22 2023
FLC029-123-221006-
/O.EXP.KTAE.FF.W.0033.000000T0000Z-230622T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dixie FL-Taylor FL-
556 AM EDT Thu Jun 22 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING
FOR DIXIE AND FAR SOUTHEASTERN TAYLOR COUNTIES...
The heavy rain has ended. New flooding is no longer expected to pose
a threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT Friday for portions
of southeast Alabama, Florida and Georgia.
LAT...LON 2983 8335 2982 8291 2981 8294 2976 8295
2970 8294 2970 8296 2962 8297 2958 8295
2959 8294 2954 8298 2947 8299 2935 8307
2935 8306 2929 8316 2940 8323 2941 8331
2952 8343 2965 8343 2969 8354
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:07 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 21, 9:07 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
907 PM EDT Wed Jun 21 2023
...New UPDATE...
.UPDATE...
Issued at 906 PM EDT Wed Jun 21 2023
Updated temperatures to show the cool air from the rain, and
should hold steady in the low 70s for the rest of the night.
Decreased PoPs a little during the evening/overnight hours for SE
Alabama. Showers and thunderstorms can continue through the
overnight hours. Heavy rainfall leading to possible flash flooding
will be a concern for tonight through tomorrow.
&&
.NEAR TERM...
(Through Thursday)
Issued at 222 PM EDT Wed Jun 21 2023
The upper low spinning over North Georgia will gradually lift north
into Tennessee and Kentucky on Thursday. The surface reflection will
move north as well. However, the forecast area will still be east of
these feature and remain in a moist unstable environment. While
conditions will remain marginally suitable for severe storms (the
forecast area will find itself under a 12th consecutive day of some
type of SPC convective outlook), our main concern will be flooding
rain. WPC has us in a slight risk for excessive rainfall (level 2
out of 4) for Thursday and we will maintain the flood watch. The
abundant cloud cover and numerous thunderstorms will keep max temps
below average, in the mid 80s for most areas, with upper 80s from
Tallahassee west across the FL Panhandle.
&&
.SHORT TERM...
(Thursday night through Saturday night)
Issued at 222 PM EDT Wed Jun 21 2023
Cyclonic flow aloft will begin to turn more westerly on Saturday
as the deep layer trough pulls away. One more very wet day on
Friday with the potential for flooding continuing, which is
highlighted in the Hydrology section below. Some strong storms
are possible on Friday given modest instability and shear. A
drier air mass will finally begin to advect in on Saturday, with
highest PoPs confined to south of I-10.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 222 PM EDT Wed Jun 21 2023
The driest day of the period should be Sunday (PoPs 20-30%) before
a more seasonably moist air mass takes over during the early to
middle of next week, with PoPs closer to average (40-60%) on most
days. Will still need to monitor fast northwest flow aloft for
any potential MCS's that make a run at the region, but this
potential looks to remain to our west at this time. Temperatures
will be near seasonable levels through the period.
&&
.AVIATION...
(00Z TAFS)
Issued at 721 PM EDT Wed Jun 21 2023
Conditions generally ranging from MVFR to IFR tonight as SHRA/TSRA
linger near many of the TAF sites. The current activity should
continue east, with some of that possibly lingering from TLH to
the South and East. We may also the possibly some isolated
activity moving in from the west as the night progresses. The
MVFR/IFR trend is expected to continue overnight with low cigs
also contributing. Another round of SHRA/TSRA is on deck for
tomorrow, with current model trends starting it off mid to late
morning.
&&
.MARINE...
Issued at 222 PM EDT Wed Jun 21 2023
A quasi-stationary front will remain draped northwest of the
waters, maintaining southwest winds over the next several days.
Southwest winds around 20 to 25 knots the rest of today will
decrease early tonight to 15 to 20 knots, and remain at that
level through Thursday. More tranquil boating conditions are
expected to settle into the waters on Friday and continue through
the upcoming weekend. The exception will be a higher coverage of
thunderstorms through Saturday, with locally higher winds and seas
at times.
&&
.FIRE WEATHER...
Issued at 222 PM EDT Wed Jun 21 2023
Recent heavy rains and anticipated additional rounds of heavy rain
over the next couple of days preclude any fire weather concerns.
&&
.HYDROLOGY...
Issued at 222 PM EDT Wed Jun 21 2023
Much of the region is saturated with rainfall amounts from 3 to 6+
inches over the past 3 days in some areas. Just today alone, radar
estimated rainfall of 3 to 5 inches over portions of Southwest GA
west of the Flint River and along the Gadsden/Leon County line.
This resulted in several reports of flooding between Dougherty and
Leon Counties. Additional rainfall of 2 to 5 inches with locally
higher amounts is forecast today through Friday across much of
the region. As a result, a Flood Watch remains in effect, as it
will only take 2-3 inch per hour rainfall rates to cause flash
flooding. On the area rivers, a Flood Warning remains in effect
for the Ochlockonee at Concord, and several area rivers remain in
action stage. Looking ahead, a drier pattern will begin to set
in late this weekend, and we'll continue to monitor area rivers
which will continue responding to runoff.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 86 72 85 / 80 90 60 90
Panama City 73 86 74 85 / 70 70 70 80
Dothan 69 85 69 86 / 60 70 50 70
Albany 69 84 69 85 / 70 80 60 80
Valdosta 69 84 70 84 / 90 90 60 90
Cross City 70 86 72 84 / 90 90 80 90
Apalachicola 74 85 74 84 / 80 80 80 90
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
High Rip Current Risk until 5 AM EDT /4 AM CDT/ Thursday for
FLZ108-112-114-115.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...LF
LONG TERM....LF
AVIATION...Humphreys
MARINE...LF
FIRE WEATHER...Wool
HYDROLOGY...LFIn the hours before
Special weather statement, Jun 21, 8:27 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
827 PM EDT Wed Jun 21 2023
FLZ028-029-034-128-134-220100-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
827 PM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of Lafayette, northern
Dixie and southeastern Taylor Counties through 900 PM EDT...
At 826 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Mayo to 9 miles northwest
of Steinhatchee. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Steinhatchee, Cross City, Tennille, Cooks Hammock, Shamrock,
Howell Place, Clara, Guaranto Springs, Jena, Alton, Fletcher Springs,
Hines, Jonesboro, Grady, Hatch Bend, Fletcher and San Pedro Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2983 8289 2981 8293 2972 8295 2972 8296
2970 8294 2964 8305 2962 8331 2973 8366
2984 8340 3004 8338 3011 8323 3010 8318
3010 8312 3008 8307 2999 8296 2996 8295
2996 8293 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 0026Z 272DEG 38KT 2998 8330 2984 8331 2975 8351
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYLocal storm report, Jun 21, 8:34 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
834 PM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Tstm Wnd Gst 1 SSW Panacea-Wakulla A 29.98N 84.40W
06/21/2023 M40 MPH GMZ730 FL Mesonet
Ambient Station along the coast gusted to 40
mph.
&&Special weather statement, Jun 21, 8:47 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
847 PM EDT Wed Jun 21 2023
GAZ159>161-220130-
Brooks GA-Lanier GA-Lowndes GA-
847 PM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of Lanier, central
Lowndes and east central Brooks Counties through 930 PM EDT...
At 847 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Valdosta to near Jennings. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Lakeland, Valdosta, Moody Air Force Base, I-75 At Exit 16,
Remerton, Dasher, Naylor, Courthouse, Greenwood, Twin Lakes, Hansell,
Valdosta Regional Airport, I-75 At Exit 5, I-75 At Exit 22, I-75 At
Exit 11, Stockton and Barretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8313 3063 8314
3063 8319 3088 8343 3112 8297 3087 8297
TIME...MOT...LOC 0047Z 247DEG 23KT 3085 8331 3065 8312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jun 21, 8:59 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
859 PM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM Tstm Wnd Gst 4 SSE Port Leon 30.07N 84.18W
06/21/2023 M39 MPH GMZ730 FL Mesonet
St Marks Lighthouse WeatherSTEM.
&&Local storm report, Jun 21, 9:37 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
937 PM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM Tstm Wnd Gst Alligator Point 29.90N 84.40W
06/21/2023 M39 MPH Franklin FL Mesonet
Weatherflow station at Alligator Point
measured 39 mph wind gust.
0930 PM Tstm Wnd Gst Saint George Island 29.67N 84.86W
06/21/2023 M39 MPH Franklin FL Mesonet
Weatherflow station at St. George Island
measured a 39 mph wind gust.
&&Local storm report, Jun 21, 9:50 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
950 PM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM Tstm Wnd Gst 3 SSW Eastpoint 29.71N 84.89W
06/21/2023 M43 MPH GMZ755 FL Mesonet
Weatherstem station at St. George Island
Bridge measured 43 mph wind gust.
&&
JMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:03 PM EDT | Areal Flood Advisory | TAE | Franklin | 117 min |
| Jun 21, 8:27 PM EDT | Special Weather Statement | TAE | Lafayette | 33 min |
| Jun 21, 8:43 PM EDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 8 days |
| Jun 21, 10:53 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 21, 11:30 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 45 min |
| Jun 22, 1:14 AM EDT | Special Weather Statement | TAE | Gulf | 46 min |
| Jun 22, 2:02 AM EDT | Special Marine Warning | TAE | 118 min | |
| Jun 22, 2:25 AM EDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Jun 22, 3:36 AM EDT | Special Marine Warning | TAE | 24 min | |
| Jun 22, 4:03 AM EDT | Special Marine Warning | TAE | 57 min | |
| Jun 22, 4:21 AM EDT | Special Weather Statement | TAE | Lafayette | 24 min |
| Jun 22, 4:26 AM EDT | Areal Flood Advisory | TAE | Jefferson, Taylor | 44 min |
| Jun 22, 4:53 AM EDT | Special Marine Warning | TAE | 97 min | |
| Jun 22, 5:01 AM EDT | Special Weather Statement | TAE | Taylor | 29 min |
| Jun 22, 5:10 AM EDT | Flash Flood Warning | TAE | Jefferson, Taylor | 4 hr |
| Jun 22, 5:25 AM EDT | Special Weather Statement | TAE | Franklin, Wakulla | 50 min |
| Jun 22, 5:30 AM EDT | Special Weather Statement | TAE | Taylor | 45 min |
| Jun 22, 5:33 AM EDT | Severe Thunderstorm Warning | TAE | Franklin | 42 min |
| Jun 22, 5:46 AM EDT | Areal Flood Advisory | TAE | Franklin, Wakulla | 3 hr |
| Jun 22, 6:17 AM EDT | Special Weather Statement | TAE | Taylor | 43 min |
| Jun 22, 6:20 AM EDT | Special Marine Warning | TAE | 85 min | |
| Jun 22, 6:45 AM EDT | Special Weather Statement | TAE | Taylor | 30 min |
| Jun 22, 6:55 AM EDT | Severe Thunderstorm Warning | TAE | Taylor | 50 min |
| Jun 22, 7:31 AM EDT | Special Weather Statement | TAE | Lafayette | 29 min |
| Jun 22, 7:38 AM EDT | Special Weather Statement | TAE | Franklin | 37 min |
| Jun 22, 7:46 AM EDT | Special Marine Warning | TAE | 89 min | |
| Jun 22, 8:30 AM EDT | Special Weather Statement | TAE | Gulf | 30 min |
| Jun 22, 8:58 AM EDT | Special Weather Statement | TAE | Franklin | 32 min |
| Jun 22, 9:18 AM EDT | Special Marine Warning | TAE | 87 min | |
| Jun 22, 10:47 AM EDT | Special Marine Warning | TAE | 28 min | |
| Jun 22, 10:54 AM EDT | Special Weather Statement | TAE | Taylor | 36 min |
| Jun 22, 11:14 AM EDT | Special Weather Statement | TAE | Lafayette | 31 min |
| Jun 22, 11:17 AM EDT | Special Marine Warning | TAE | 88 min | |
| Jun 22, 11:26 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 34 min |
| Jun 22, 11:51 AM EDT | Special Weather Statement | TAE | Lafayette | 24 min |
| Jun 22, 12:16 PM EDT | Special Weather Statement | TAE | Dixie | 59 min |
| Jun 22, 12:36 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 22, 12:48 PM EDT | Flash Flood Warning | TAE | Dixie | 4 hr |
| Jun 22, 2:17 PM EDT | Special Weather Statement | TAE | Holmes | 28 min |
| Jun 22, 2:44 PM EDT | Special Weather Statement | TAE | Washington | 46 min |
| Jun 22, 2:48 PM EDT | Special Weather Statement | TAE | Dixie | 57 min |
| Jun 22, 3:21 PM EDT | Special Marine Warning | TAE | 39 min | |
| Jun 22, 4:01 PM EDT | Special Weather Statement | TAE | Jackson | 29 min |
| Jun 22, 6:36 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 39 min |
| Jun 22, 7:24 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 22, 7:46 PM EDT | Special Weather Statement | TAE | Jackson | 44 min |
| Jun 22, 7:55 PM EDT | Special Weather Statement | TAE | Holmes | 50 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.